Syndrome of Inappropriate Anti-Diuretic Hormone Secondary to Non-Cirrhotic Primary Hepatocellular Carcinoma
Sherif Eltawansy, Johnson Gomez, Kenneth Liss, Noel Nivera, Mark Babyatsky
(Department of Internal Medicine, Monmouth Medical Center, Long Branch, NJ, USA)
Am J Case Rep 2015; 16:31-36
The syndrome of inappropriate antidiuretic hormone secretion (SIADH) is usually seen in pulmonary malignancies, central nervous system disorders, and secondary to medications. SIADH has very rarely been encountered in primary hepatocellular carcinoma. Two cases were reported in Japan and 1 case in Spain after extensive investigation of the medical records.
Case Report: We report a case of a 71-year-old man who presented with confusion, cachexia, and abdominal symptoms in the form of vomiting and abdominal discomfort. On the initial work-up, SIADH diagnosis was made. After an extensive work-up, the reason for SIADH turned out to be a newly diagnosed hepatocellular carcinoma. The precipitating factor for the cancer was not identified by history or by work-up. No metastasis was identified. Liver functions were preserved but patient was severely malnourished.
Conclusions: SIADH can occur as a para-malignant feature of the malignancy. In our case, it was related to the hepatocellular carcinoma, which is a malignancy very rare to cause SIADH.
Keywords: Carcinoma, Hepatocellular - diagnosis, Biopsy, Aged, Humans, Inappropriate ADH Syndrome - etiology, Liver Neoplasms - diagnosis, Male, Tomography, X-Ray Computed